Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Swollen feet following an infected wound post abrasion. Used neosporin, taken docy-cycl hycl. Is it normal?

Hello. I had a pretty bad abrasion on a plastic turf field about 5 days ago on my right shin. The wound was pretty big about 5-6in long and 3in wide. I only applied some home remedy medicine and let it dry. On day 3, I started seeing some discharge so I went to a clinic and they cleaned it up and put neosporin all over the wound and gave me some docy-cycl hycl. When I tried to change the dressing, I noticed that all around the affected area, my skin was all wet in slimey yellow stuff. I called the clinic and they said it was expected because my wound was infected and a mixture of neosporin will do that. Today I noticed that my feet was swelling . Is this normal? what should I do?
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  774
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Dec 2013
After reading your history it appears that you might have developed secondary infection over the local area. These areas are very prone for getting secondary infection. I advise you to not pinch or pop the area. You can apply an antibiotic cream such as gentamycin cream. Antibiotic tablet s are must such as ciprofloxacin and metronidazole under medical advise. If itching is present then can take benadryl accordingly. Consult family physician at the earliest for checking the exact cause.
Answered: Sat, 19 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor